Alert archive / Guam / Small Craft Advisories in 2021

Small Craft Advisory 14, NWS Guam

September 22, 2021

NWS Guam issued this small craft advisory at Sep 22, 2021, 2:46 AM CDT. It took effect at Sep 22, 2021, 3:00 PM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Sep 22, 2021, 2:46 AM CDT (07:46 UTC)
In effect from
Sep 22, 2021, 3:00 PM CDT
Expired
Sep 22, 2021, 7:28 PM CDT
In force
4 hr
Issued by
NWS Guam

The text

As transmitted.

019 
WHGM70 PGUM 220746
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
546 PM ChST Wed Sep 22 2021

PMZ151>154-222115-
/O.NEW.PGUM.SC.Y.0014.210922T2000Z-210923T1400Z/
Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters-
Saipan Coastal Waters-
546 PM ChST Wed Sep 22 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT
CHST THURSDAY NIGHT...

* WHAT...East winds 15 to 25 kt with gusts up to 30 kt and seas 
  6 to 9 feet expected.

* WHERE...Guam, Rota, Tinian, and Saipan Coastal Waters.

* WHEN...From 6 AM Thursday to midnight ChST Thursday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Doll
1 follow-up statement
342 
WHGM70 PGUM 230028
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
1028 AM ChST Thu Sep 23 2021

PMZ151>154-230830-
/O.CAN.PGUM.SC.Y.0014.000000T0000Z-210923T1400Z/
/O.NEW.PGUM.TR.A.4020.210923T0028Z-000000T0000Z/
Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters-
Saipan Coastal Waters-
1028 AM ChST Thu Sep 23 2021

...TROPICAL STORM WATCH IN EFFECT...
...SMALL CRAFT ADVISORY IS SUPERSEDED BY TROPICAL HAZARDS...

* WHAT...South winds 30 to 40 kt with gusts up to 55 kt and seas 
  7 to 10 feet.

* WHERE...Coastal Waters of Guam, Rota, Tinian and Saipan.

* WHEN...Through Friday morning.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible hazardous
conditions. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for very strong wind and rough seas.

&&

$$

Stanko

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this small craft advisory went out at Sep 21, 4:48 PM CDT, 9 hours 58 minutes earlier.

Area forecast discussion, Sep 21, 4:48 PM CDT, 9 hours 58 minutes before
Area Forecast Discussion
National Weather Service Tiyan GU
748 AM ChST Wed Sep 22 2021

.Marianas Synopsis...
Scattered showers and thunderstorms are moving into the Marianas this
morning as a tropical disturbance, JTWC's Invest 99W, approaches from
the east-southeast. Winds are moderate east to northeast, and Ipan
buoy is reporting 3-4 ft seas.

&&

.Discussion...
GFS and ECMWF are still in raucous disagreement on the future of 99W,
with the GFS treating it much more aggressively than the European
model. For now, the ECMWF looks more credible in developing 99W at
a more realistic pace and taking it on a more southern track south
of Guam. So for now, the forecast for the Marianas is based heavily
on the ECMWF, which brings scattered showers and thunderstorms in
for today and tonight, followed by widespread showers and some
thunderstorms Thursday into Friday as 99W passes by, with potential
for locally heavy rain. It should be noted that uncertainty with
this forecast is high, and changes are likely.

&&

.Marine...
Wave guidance for today's forecast is derived from the ECMWF, which
yields lower seas than the aggressive GFS based WW3 guidance. Even
so, seas peak around 8 feet on Thursday, mainly in eastern Saipan
waters, and surf approaches hazardous levels on Thursday as well.
Swell starts out from the east, but should shift around to southeast
on Friday, south Saturday and southwest on Sunday. As mentioned
above, this forecast is subject to uncertainty and changes are
likely.

&&

.Tropical Systems...
Based on ASCAT scatterometer winds and the latest IR satellite loop,
the weak center of 99W appears to be near 11N 150.5E. On satellite
it appears to be isolating itself from surrounding convection and
moving west. It is too early to tell with confidence which model is
to be preferred, but the European solutions seems more realistic,
as the GFS version requires an abrupt turn to the northwest this
evening, followed by rapid intensification into a tropical storm
on Thursday.

&&

.Eastern Micronesia and Chuuk...
For Chuuk, scattered showers today as the tropical disturbance to
the north, still disorganized, slowly moves west-northwest. We're
still seeing some buildup of clouds and showers where there's
convergent winds south of the tropical disturbance. Kept scattered
showers for this morning, but by Thursday should see more clearing
out.

For Pohnpei and Kosrae, not likely for any heavy rains today, but
more spotty showers as there's a weak ridge in the vicinity.

Surface trough is right over Majuro, scattered showers will continue
through tonight as the trough moves west and flattens out by
tomorrow.

Combined seas will be between 3 and 5 ft through Sunday.

&&

.Western Micronesia for Koror and Yap...
For Yap, recent satellite shows spotty showers coming in from the
east with a surface trough and some divergence aloft. Updated Yap's
forecast for scattered showers later in the day.

Koror, convergent winds brought a few good showers the coastal
waters last night, and the models and satellite show this feature
tracking west. Forecast was for isolated showers trending to
scattered by Thursday, but may need to adjust the forecast for
increasing showers coming in earlier.

Combined seas will be between 3 and 5 ft through Sunday.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...None.
MP...None.
Marianas Waters...None.

&&

Marianas: Middlebrooke
Micronesia: Hong

In the hours before

Special weather statement, Sep 21, 10:02 PM CDT, 4 hours 44 minutes before
Special Weather Statement
National Weather Service Tiyan GU
102 PM ChST Wed Sep 22 2021

GUZ001>004-221000-
Guam-Rota-Tinian-Saipan-
102 PM ChST Wed Sep 22 2021

...DEVELOPING TROPICAL DISTURBANCE IS NOW THE SUBJECT OF A
   TROPICAL CYCLONE FORMATION ALERT...

The developing tropical disturbance north of Chuuk is now the
subject of a Tropical Cyclone Formation Alert (TCFA) issued by the
Joint Typhoon Warning Center. The TCFA means that the formation of
a tropical cyclone is possible within the next 24 hours.

The circulation is centered north of Chuuk near 11N152E, or roughly
480 miles east-southeast of Guam. The circulation is moving
west-northwest at 13 mph.

This disturbance is expected to strengthen as it heads near or
through the Marianas by the end of this week. This disturbance is
known as Invest Area 99W and is still in the formative stage, and
questions remain in the track, how quickly the circulation will
strengthen, and how quickly will it move. The latest guidance
suggests some type of circulation passing near or through the Marianas.

Showers, thunderstorms, and gusty winds are likely Wednesday
through Friday. Although it'll highly depend on how organized the
system is and where it tracks, current estimates call for 1 to 3
inches of rainfall, with locally higher amounts possible.
Sustained winds of 15 to 25 mph, with gusts to 35 mph are possible
in the stronger showers and thunderstorms. Continue to monitor
the forecast, as changes are likely.

Doll/Ziobro
Special weather statement, Sep 22, 12:04 AM CDT, 2 hours 42 minutes before
Special Weather Statement...UPDATED
National Weather Service Tiyan GU
304 PM ChST Wed Sep 22 2021

GUZ001>004-221000-
Guam-Rota-Tinian-Saipan-
304 PM ChST Wed Sep 22 2021

...DEVELOPING TROPICAL DISTURBANCE IS NOW THE SUBJECT OF A
   TROPICAL CYCLONE FORMATION ALERT...

The developing tropical disturbance north of Chuuk is now the
subject of a Tropical Cyclone Formation Alert (TCFA) issued by the
Joint Typhoon Warning Center. The TCFA means that the formation of
a tropical cyclone is possible within the next 24 hours.

The circulation is centered north of Chuuk near 11N150E, or roughly
400 miles east-southeast of Guam. The circulation is moving
west-northwest at 13 mph.

This disturbance is expected to strengthen as it heads near or
through the Marianas by the end of this week. This disturbance is
known as Invest Area 99W and is still in the formative stage, and
questions remain in the track, how quickly the circulation will
strengthen, and how quickly will it move. The latest guidance
suggests some type of circulation passing near or through the Marianas.

Showers, thunderstorms, and gusty winds are likely Wednesday
through Friday. Although it'll highly depend on how organized the
system is and where it tracks, current estimates call for 1 to 3
inches of rainfall, with locally higher amounts possible.
Sustained winds of 15 to 25 mph, with gusts to 35 mph are possible
in the stronger showers and thunderstorms. Continue to monitor
the forecast, as changes are likely.

Doll

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 2:20 AM CDTFlood WatchGUM38 hr
Sep 22, 2:55 AM CDTFlood WatchGUM60 hr
Sep 22, 5:16 AM CDTRip Current StatementGUM42 hr
Sep 22, 6:04 PM CDTTropical Storm WatchGUM3 hr

Nearby

Small Craft Advisories in Guam, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.